Alert archive / Montana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 43, NWS Great Falls, MT

June 18, 2016Blaine County, Montana

NWS Great Falls, MT issued this severe thunderstorm warning at Jun 18, 2016, 6:29 PM MDT for Blaine County, Montana. It was in force for 31 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2016, 6:29 PM MDT (00:29 UTC)
Expired
Jun 18, 2016, 7:00 PM MDT
In force
31 min
Issued by
NWS Great Falls, MT
Area
Storm-based polygon
Tornado
Possible
Hail
1.75 in
Wind
50.0 mph

County Blaine County, MT

The radar

The Glasgow radar (KGGW), 138 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 6:31 PM MDTTSTM WND GST 7013 Nnw Hays, MTFACEBOOK REPORT AND VIDEO FROM STORM CHASER. TIME AND LOCATION ESTIMATED BASED ON REPORT AND RADAR.
Jun 18, 6:31 PM MDTHAIL 213 Nnw Hays, MTFACEBOOK REPORT AND VIDEO FROM STORM CHASER. TIME AND LOCATION ESTIMATED BASED ON REPORT AND RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 3:16 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 0.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2016-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1274 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2016-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1274 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1928 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.1
Supercell composite
10.7

Open this sounding in Storm Lab

The text

As transmitted.

194 
WUUS55 KTFX 190029
SVRTFX
MTC005-190100-
/O.NEW.KTFX.SV.W.0043.160619T0029Z-160619T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
629 PM MDT SAT JUN 18 2016

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BLAINE COUNTY IN NORTH CENTRAL MONTANA...

* UNTIL 700 PM MDT

* AT 627 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 14 MILES NORTHEAST OF HARLEM TO 12 MILES WEST OF
  HAYS...MOVING EAST AT 60 MPH.

  HAZARD...GOLF BALL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. 

* LOCATIONS IMPACTED INCLUDE...
  HAYS AND LODGE POLE. 

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 433 AND 445.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...


PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY
AND SIGNIFICANT PROPERTY DAMAGE.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.


&&

LAT...LON 4856 10835 4844 10835 4844 10842 4798 10843
      4799 10860 4796 10862 4802 10900 4867 10854
      4870 10832 4858 10831
TIME...MOT...LOC 0027Z 262DEG 60KT 4862 10849 4804 10891 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...<50MPH
 
$$

JANGLIN
2 follow-up statements
519 
WWUS55 KTFX 190043
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
643 PM MDT SAT JUN 18 2016

MTC005-190100-
/O.CON.KTFX.SV.W.0043.000000T0000Z-160619T0100Z/
BLAINE MT-
643 PM MDT SAT JUN 18 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR EAST CENTRAL BLAINE COUNTY...

AT 642 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 16 MILES SOUTHWEST OF LORING TO 6 MILES NORTHEAST OF
HAYS...MOVING EAST AT 70 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED ALONG WITH A SPOTTER REPORT OF GOLF BALL
         SIZED HAIL. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LODGE POLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY
AND SIGNIFICANT PROPERTY DAMAGE.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4856 10835 4844 10835 4844 10842 4798 10843
      4800 10858 4800 10861 4814 10878 4865 10853
      4864 10832 4858 10831
TIME...MOT...LOC 0042Z 262DEG 60KT 4865 10815 4807 10857 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
 
$$

JANGLIN
921 
WWUS55 KTFX 190055
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
655 PM MDT SAT JUN 18 2016

MTC005-190105-
/O.EXP.KTFX.SV.W.0043.000000T0000Z-160619T0100Z/
BLAINE MT-
655 PM MDT SAT JUN 18 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BLAINE COUNTY
WILL EXPIRE AT 700 PM MDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
NORTH CENTRAL MONTANA.

LAT...LON 4856 10835 4844 10835 4844 10842 4798 10843
      4800 10858 4800 10861 4814 10878 4865 10853
      4864 10832 4858 10831
TIME...MOT...LOC 0052Z 262DEG 60KT 4865 10815 4807 10857 

$$

JANGLIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 6:05 PM MDT, 24 minutes earlier.

Area forecast discussion, Jun 18, 6:05 PM MDT, 24 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
605 PM MDT SAT JUN 18 2016

Updated Aviation Section

.DISCUSSION...

Tonight through Monday...Upper level low centered off the WA coast
with shortwave trough entering ID this afternoon will push inland
and along the US/Canadian border tonight with shortwave and
associated Pacific Cold front at the surface sweeping east across
the forecast area this evening. Thunderstorms have initiated over
the western MT Mtns this afternoon will increase in coverage and
intensity as they track NE across central/N-central MT late this
afternoon and evening and encounter increasingly favorable
moisture/instability and shear. Threat for severe thunderstorms
through this evening still looks be be concentrated across areas N
and E of Great Falls, with highest risk for organized supercell
thunderstorms across Hill/Blaine/NE Choteau counties. Upper low
center will reach southern Alberta Sunday morning with strong west
flow aloft to its south along with a decent pressure gradient
across the Rockies for very windy conditions over NW portions of
N-central MT developing late tonight and continuing through Sunday
morning. At this point conditions look marginal for high wind
conditions due to the timing of the wind max during the Sunday AM
period but a few gusts in excess of 45 kts cannot be ruled out,
particularly in areas adjacent to the Rocky Mtn Front and across
Glacier and Toole counties. Cooler but dry airmass remains over
the region Sunday afternoon with decreasing winds late Sunday
afternoon and evening. High pressure then rebuilds across the
Northern Rockies and MT Sunday night through Monday for continued
dry and warming conditions. Hoenisch

Monday Night through Saturday...What looked to be a relatively easy
forecast with little weather for much of next week now looking less
so, as model solutions show fair amount of variance from yesterday.
Period starts out well enough with both the GFS and ECMWF models
placing the axis of the warm, dry high pressure ridge over the
center of the Treasure State. By Tues night, the axis moves to the
MT/Dakotas border (similar to yesterday's ECMWF solution), but
that's where many of the model similarities end.  On Wed, the GFS
puts the region under southwest flow aloft with monsoonal moisture
coming north through the Great Basin to generate scattered
thunderstorms, while the ECMWF rebuilds the ridge a bit with no
precip anywhere in our forecast area.  There's a few hours of
agreement on Thurs as the GFS does amplify the ridge axis over the
Northern Rockies, but solution differences move to the PacNW coast
where the next weather system arrives late Thurs, mainly in that the
GFS is notably slower and wetter with this system.  The primary
effect of the the current variances on our forecast is that
temperatures, though warming into the 80s through mid-week, seem
less likely to reach unseasonably hot values (low 90s) that the
models were suggesting in earlier runs.  As for precip, the forecast
tends toward drier conditions, with generally only 20-25% chances
for showers and thunderstorms each aftn/eve from Wed to Fri.
Waranauskas

&&

.AVIATION...
UPDATED 0005Z.
Moist south to southwest flow aloft will continue. A cold front will
continue to move across the area from west to east through the
evening. Widespread showers and thunderstorms will gradually end by
07z. Some thunderstorms could be severe during the evening. Skies
will clear after 07z with west winds increasing and becoming gusty
by 15z. VFR conditions prevail with MVFR conditions possible in the
vicinity of thunderstorms along with gusty erratic winds.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  45  70  42  78 /  50   0   0   0
CTB  45  66  41  74 /  60  10   0   0
HLN  48  73  46  82 /  40   0   0   0
BZN  46  74  42  84 /  20  10   0   0
WEY  44  67  38  75 /  10  10   0   0
DLN  43  74  43  84 /  10   0   0   0
HVR  47  70  45  78 /  60  10   0   0
LWT  47  70  45  77 /  30  10   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
None.
&&

weather.gov/greatfalls

In the hours before

Special weather statement, Jun 18, 2:29 PM MDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
229 PM MDT SAT JUN 18 2016

MTZ009-010-044-046-048-182115-
TOOLE MT-EASTERN PONDERA MT-EASTERN GLACIER MT-
SOUTHERN ROCKY MOUNTAIN FRONT MT-NORTHERN ROCKY MOUNTAIN FRONT MT-
229 PM MDT SAT JUN 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TETON...EASTERN
GLACIER...WESTERN TOOLE AND PONDERA COUNTIES UNTIL 315 PM MDT...

AT 229 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR NORTH BROWNING TO 19 MILES SOUTH OF HEART
BUTTE. MOVEMENT WAS NORTHEAST AT 45 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SHELBY...CUT BANK...CONRAD...BROWNING...VALIER...KEVIN...
NORTH BROWNING...SOUTH BROWNING...HEART BUTTE...ETHRIDGE...DUPUYER...
LEDGER AND SANTA RITA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4900 11208 4825 11170 4793 11280 4868 11314
      4900 11255
TIME...MOT...LOC 2029Z 234DEG 47KT 4862 11310 4801 11282

JANGLIN
Special weather statement, Jun 18, 3:51 PM MDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
351 PM MDT SAT JUN 18 2016

MTZ012-013-049-182215-
CASCADE MT-EASTERN TETON MT-CHOUTEAU MT-
351 PM MDT SAT JUN 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CHOUTEAU...NORTH
CENTRAL CASCADE AND EAST CENTRAL TETON COUNTIES UNTIL 415 PM MDT...

AT 351 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG
THUNDERSTORM NEAR POWER...OR 21 MILES NORTHWEST OF GREAT
FALLS...MOVING NORTHEAST AT 50 MPH.

WIND GUSTS 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
THE KNEES...POWER AND VAUGHN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
NORTH CENTRAL MONTANA.

LAT...LON 4754 11159 4774 11179 4812 11120 4786 11088
      4771 11117 4763 11132 4751 11151
TIME...MOT...LOC 2151Z 231DEG 45KT 4774 11161

JANGLIN
Special weather statement, Jun 18, 4:33 PM MDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
433 PM MDT SAT JUN 18 2016

MTZ014-048-049-182315-
CENTRAL AND SOUTHERN LEWIS AND CLARK MT-
SOUTHERN ROCKY MOUNTAIN FRONT MT-EASTERN TETON MT-
433 PM MDT SAT JUN 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TETON AND NORTHWESTERN
LEWIS AND CLARK COUNTIES UNTIL 515 PM MDT...

AT 432 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 28
MILES WEST OF AUGUSTA...OR 43 MILES SOUTHWEST OF CHOTEAU...MOVING
NORTHEAST AT 50 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHOTEAU...PISHKUN RESERVOIR...BYNUM...FARMINGTON AND PENDROY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4813 11231 4786 11200 4732 11306 4748 11306
      4748 11310 4750 11312 4754 11313 4757 11312
      4761 11314
TIME...MOT...LOC 2232Z 228DEG 60KT 4753 11301

JANGLIN
Special weather statement, Jun 18, 4:41 PM MDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
441 PM MDT SAT JUN 18 2016

MTZ011-013-182315-
HILL MT-CHOUTEAU MT-
441 PM MDT SAT JUN 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHOUTEAU AND
SOUTHERN HILL COUNTIES UNTIL 515 PM MDT...

AT 441 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTH OF FORT BENTON...MOVING NORTHEAST AT 55 MPH.

DIME TO NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FORT BENTON...BIG SANDY...LOMA...VIRGELLE AND KENILWORTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
NORTH CENTRAL MONTANA.

LAT...LON 4782 11065 4805 11083 4835 11014 4812 10989
TIME...MOT...LOC 2241Z 235DEG 47KT 4797 11063

JANGLIN
Special weather statement, Jun 18, 5:13 PM MDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
513 PM MDT SAT JUN 18 2016

MTZ011-013-047-182345-
HILL MT-BLAINE MT-CHOUTEAU MT-
513 PM MDT SAT JUN 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHOUTEAU...WEST
CENTRAL BLAINE AND SOUTHEASTERN HILL COUNTIES UNTIL 545 PM MDT...

AT 512 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BIG SANDY...MOVING NORTHEAST AT 55 MPH.

DIME TO NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BIG SANDY...PARKER SCHOOL...BONEAU...SANGREY...ST. PIERRE...AGENCY...
AZURE...ROCKY BOY AND LLOYD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
NORTH CENTRAL MONTANA.

LAT...LON 4802 11008 4820 11022 4851 10950 4827 10930
TIME...MOT...LOC 2312Z 239DEG 49KT 4815 11004

JANGLIN
Local storm report, Jun 18, 5:18 PM MDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
518 PM MDT SAT JUN 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     HAIL             5 NNE LOMA              48.00N 110.47W
06/18/2016  M0.25 INCH       CHOUTEAU           MT   TRAINED SPOTTER

            LIGHT WIND WITH THE HAIL. TIME ESTIMATED FROM RADAR.

&&

MARTIN

Nearby

Severe Thunderstorm Warnings in Montana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.